Alert archive / California / Wind Advisories in 2009

Wind Advisory 3, NWS San Diego, CA

January 27, 20094 counties in California

NWS San Diego, CA issued this wind advisory at Jan 27, 2009, 7:11 AM PST for 4 counties in California. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2009, 7:11 AM PST (15:11 UTC)
Expired
Jan 27, 2009, 3:00 PM PST
In force
8 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2009-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2009-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 271511
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
711 AM PST TUE JAN 27 2009

...WIND ADVISORY IN EFFECT TODAY THROUGH WEDNESDAY MORNING FOR
ORANGE COUNTY...SANTA ANA MOUNTAINS...AND INLAND EMPIRE...

.WEATHER PATTERN IS FAVORABLE FOR SANTA ANA WINDS GUSTING BETWEEN
35 AND 55 MPH TODAY THROUGH WEDNESDAY MORNING.

CAZ048-057-272315-
/O.NEW.KSGX.WI.Y.0003.090127T1511Z-090128T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
711 AM PST TUE JAN 27 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST WINDS GUSTING BETWEEN 35 AND 55 MPH ARE POSSIBLE THIS
MORNING THROUGH WEDNESDAY MORNING THROUGH AND BELOW CANYONS AND
PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-272315-
/O.NEW.KSGX.WI.Y.0003.090127T1511Z-090128T1000Z/
ORANGE COUNTY COASTAL AREAS-
711 AM PST TUE JAN 27 2009

...WIND ADVISORY IN EFFECT UNTIL 2 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST WEDNESDAY. 

NORTHEAST WINDS GUSTING BETWEEN 35 AND 40 MPH ARE POSSIBLE THIS
MORNING THROUGH LATE TONIGHT NEAR THE FOOTHILLS AND THE SANTA ANA
RIVER. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BALFOUR
2 follow-up statements
000 
WWUS76 KSGX 272148 AAA
NPWSGX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
148 PM PST TUE JAN 27 2009

CAZ048-057-280600-
/O.CON.KSGX.WI.Y.0003.000000T0000Z-090128T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
148 PM PST TUE JAN 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

NORTHEAST WINDS GUSTING BETWEEN 35 AND 45 MPH ARE POSSIBLE
THROUGH AND BELOW CANYONS AND PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-280600-
/O.CON.KSGX.WI.Y.0003.000000T0000Z-090128T1000Z/
ORANGE COUNTY COASTAL AREAS-
148 PM PST TUE JAN 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY. 

NORTHEAST WINDS GUSTING AROUND 35 MPH ARE POSSIBLE UNTIL LATE
TONIGHT NEAR THE FOOTHILLS AND THE SANTA ANA RIVER.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BALFOUR
000 
WWUS76 KSGX 272300
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 PM PST TUE JAN 27 2009


CAZ048-057-280000-
/O.CAN.KSGX.WI.Y.0003.000000T0000Z-090128T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
300 PM PST TUE JAN 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY STRENGTH AND ARE NOT EXPECTED TO
REDEVELOP.

$$

CAZ042-280000-
/O.CAN.KSGX.WI.Y.0003.000000T0000Z-090128T1000Z/
ORANGE COUNTY COASTAL AREAS-
300 PM PST TUE JAN 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY STRENGTH AND ARE NOT EXPECTED TO
REDEVELOP.


$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 2:25 AM PST, 4 hours 46 minutes earlier.

Area forecast discussion, Jan 27, 2:25 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 AM PST TUE JAN 27 2009

.SYNOPSIS...
HIGH PRESSURE ALOFT OVER THE EASTERN PACIFIC WILL EXPAND TOWARD THE
WEST COAST BRING WARMING AND DRYING THROUGH FRIDAY. SURFACE HIGH
PRESSURE IN THE GREAT BASIN WILL BRING WEAK TO LOCALLY MODERATE
OFFSHORE WINDS AT TIMES THROUGH FRIDAY...STRONGEST THURSDAY MORNING.
HIGH PRESSURE ALOFT AND OFFSHORE FLOW ARE EXPECTED TO WEAKEN DURING
THE WEEKEND BRINGING MINOR COOLING.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH THURSDAY)...
HIGH PRESSURE ALOFT OVER THE EASTERN PACIFIC WILL EXPAND AND MOVE
TOWARD THE WEST COAST THROUGH THURSDAY AS THE COLD UPPER TROUGH OF
LOW PRESSURE OVER THE SOUTHWEST STATES WEAKENS AND MOVES EAST. THIS
WILL BRING DRYING AND WARMING THROUGH THURSDAY. OFFSHORE WINDS TODAY
ARE EXPECTED TO REMAIN JUST BELOW ADVISORY CRITERIA FOR THE WINDIEST
LOCATIONS. MODERATE OFFSHORE FLOW FOR THURSDAY MORNING IS EXPECTED
TO BRING ADVISORY STRENGTH WINDS TO THE WINDIER LOCATIONS.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...
WEAK TO LOCALLY MODERATE OFFSHORE FLOW IS EXPECTED TO CONTINUE INTO
FRIDAY. THOUGH EXPECTED TO BE A LITTLE WEAKER THAN FOR THURSDAY
MORNING...WINDS COULD ALSO REACH ADVISORY STRENGTH IN THE TYPICALLY
WINDIER LOCATIONS FRIDAY MORNING. NOT MUCH CHANGE IN TEMPERATURES IS
EXPECTED FOR FRIDAY. FOR THE WEEKEND...HIGH PRESSURE ALOFT BEGINS TO
WEAKEN SLOWLY AND THE LOWER LEVEL FLOW TRENDS WEAKLY ONSHORE. THIS
SHOULD ALLOW SLOW COOLING TO SPREAD INLAND FROM THE COAST. FOR
MONDAY...THE GFS IS TRENDING TOWARD THE ECMWF IN DEVELOPING A WEAK
TROUGH OF LOW PRESSURE OVER SOUTHERN ARIZONA AND NORTHWEST ARIZONA.
THIS WOULD BRING MORE WEAK TO LOCALLY MODERATE OFFSHORE WINDS TO
SOUTHERN CALIFORNIA MONDAY.

&&

.AVIATION...
271000Z...OFFSHORE FLOW HAS DEVELOPED. NORTHEAST WINDS WILL INCREASE
DURING THE MORNING OVER THE INLAND EMPIRE AND THE SANTA ANA
MOUNTAINS INTO ORANGE COUNTY. WINDS TO 25 KTS SHOULD REMAIN ABOVE
THE SURFACE INITIALLY...THEN MIX DOWN TO THE SURFACE AFTER SUNUP.
THIS COULD RESULT IN AREAS OF LLWS DURING MORNING...ESPECIALLY IN
THE VICINITY OF KONT AND KSNA. SOME LEE SIDE TURBULENCE AND ROTORS
WILL BE POSSIBLE AS WELL. OFFSHORE FLOW WILL CONTINUE TONIGHT INTO
WED BUT WITH MUCH LESS WIND. VFR CONDITIONS WILL PREVAIL THROUGH WED.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MARTIN
AVIATION/MARINE...MACKECHNIE

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jan 26, 4:00 PM PST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST MON JAN 26 2009

CAZ042-043-048-050-055>058-060>062-PZZ750-775-271200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST MON JAN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.

TUESDAY THROUGH FRIDAY...GUSTY SANTA ANA WINDS THROUGH AND BELOW
MOUNTAIN PASSES AT TIMES.

.SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MOEDE

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.